MAUDE Adverse Event Report: LIVANOVA USA INC. AORTIC ROOT CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA INC. AORTIC ROOT CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number AR-19114
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova usa inc.Manufactures the aortic root cannula.The incident occurred in lubbock, texas.Through follow-up communication with the customer, livanova learned that the tip is still in the patient.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc.Received a report related to an aortic root cannula.The cannula was implanted in the patient by the surgeon and during this process it was noted that the tip broke off.The surgeon was not able to locate the tip and the tip remained with the patient.Affected unit was removed and replaced with another one.
 
Additional Manufacturer Narrative
H11: it was not possible to retrieve the product for investigation since it was retained by the customer.By reviewing the complaints database, no further event was recorded on this same lot out of (b)(4) manufactured units.No similar events were recorded on this specific product code.Dhr review was performed on the lot and no deviation or non-conformity was identified.The involved cannula tip is assembled to the y connector through the use of uv adhesive during manufacturing.Based on the available information, it cannot be excluded that an isolated operator error occurred during the assembly phase of this product due to insufficient adhesive application.To prevent re-occurrence, the manufacturing personnel has been involved in a dedicated training meeting to discuss the specific event.
 
Event or Problem Description
See initial report.

Brand Name
AORTIC ROOT CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC.
14401 w. 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC.
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20889860
Report Number1718850-2024-00047
Device Sequence Number18071542
Product Code DWF
UDI-Device Identifier00803622103117
UDI-Public(01)00803622103117(240)AR-19114(17)260116(10)2301700011
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model NumberAR-19114
Device Lot Number2301700011
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown